iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychotherapyocdI have difficulty pronouncing people's names. Why?

Why do I think too hard to pronounce people's names in my mind?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Manjunadh M

Medically reviewed by

iCliniq medical review team

Published At May 18, 2017
Reviewed AtJuly 4, 2023

Patient's Query

Hi doctor,

I suffer from derealization and Asperger's syndrome, and I accidentally think too hard about how to pronounce people's names. I know that sounds ridiculous, but I really want to fix whatever it is I just accidentally did. But there is nothing I can do. Every possible solution interferes with other important things that my brain needs to do in ways I cannot explain. But it seems like it is also the one problem that absolutely needs to be solved immediately. Can I take Prozac? If yes, then how much?

Answered by Dr. Manjunadh M

Hi,

Welcome to icliniq.com.

  • I think the symptoms you are describing is more fitting to an OCD (obsessive compulsive disease) spectrum disorder. As long as you give way to your thoughts and practice repeatedly to pronounce names, this problem will keep worsening.
  • So, you have got to stop responding to this thoughts. First for a few days, it might provoke significant anxiety, but later on, you will be able to control these thoughts.
  • You can practice progressive muscle relaxation exercises, to relax when you develop anxiety. Another method is to practice thought-stopping, that is, whenever you start to get these thoughts and get the tendency to pronounce names, immediately pinch yourself or tell loudly stop, then distract yourself by moving away from that place or engaging in some other activities or even practice muscle relaxation exercise.
  • Join a gym and do regular workouts, try to spend less time alone. Speak to your psychiatrist about the need of Amphetamine.
  • Regarding Prozac (Fluoxetine), for the symptoms you are describing, you might need a dosage around 80 mg. Combine the techniques that I mentioned to get rid of the symptoms, make sure you do not give way to your thoughts to practice pronouncing names.

Regards.

For more information consult a psychotherapist online --> https://www.icliniq.com/ask-a-doctor-online/psychotherapist

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Manjunadh M
Dr. Manjunadh M

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychotherapy

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy